A man in Boston has been forced to seek medical help after developing an ‘allergic’ reaction to ejaculation.
The 25-year-old, who is unnamed, experienced ‘flu-like symptoms’ at climax, including anxiety, brain fog and fatigue.
These side-effects could last for weeks, according to his report, published in Urology Case Reports .
In the report, the researchers, led by Dr Jose Bolanos, wrote: “Symptoms began at 16 years with sexual maturity and continued to the present time, regardless of whether ejaculation occurred via masturbation or intercourse with a female partner."
"For these reasons he avoided masturbation, and also attempted to avoid ejaculation when engaging in sex with a partner.
"At the time of presentation he was single and orgasm frequency was once every two to three months."
The doctors performed extensive tests on the man, and discovered that he had a condition called post-orgasm illness syndrome (POIS).
The researchers explained: “POIS is a rare disorder in which affected men experience a cluster of bothersome symptoms following ejaculation, which may include severe fatigue, nasal congestion, burning eyes, concentration difficulties, irritability, depressed mood, and a flu-like state of generalised malaise. Symptoms may last from one to seven days.”
Sadly, a lack of awareness of the disease means that many people with it don’t seek medication attention.
The researchers added: “Due to lack of awareness of POIS as a medical entity, and with its component symptoms of anxiety, distress, and depressed mood, men with POIS may be first referred to a mental health professional, who also may be unfamiliar with this condition.”
In this particular case, the man was treated with the HCG hormone therapy – a hormone known to stimulate the testicles to produce more testosterone.
Thankfully, after six weeks of treatment, the man’s symptoms had disappeared.
The researchers concluded: “Our success with hCG treatment raises the possibility that testosterone deficiency may be an underlying etiology in some cases, providing a possible new therapeutic approach.”
Source: Read Full Article